Hail, Clay
- When
- June 9, 2:56 PM CST
- Where
- Clay County, Spencer
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 43.150, -95.150
2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before the first event at Jun 9, 2:20 PM CST, 36 minutes earlier.
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 320 PM CDT THU JUN 9 2005 .DISCUSSION... IMPRESSIONS THRU THE DAY OF FIRST SHOT OF HVY RAIN DVLPG AND SPRDG INTO WRN FCST AREA MAINLY W OF JAMES RVR ARE BEAREING OUT. BEST MOISTR CONVERGNCE HAS CONTINUALLY BEEN S OF THE WRN PART OF FCST AREA WHERE CONVECTN CONTS TO DVLP. MEANWHILE LTL SUPPOER FOR DECENT RAIN TO THE E WITH STABLZD AIR TO THE S. HWVR THIS SHUD CHANGE LATE TNGT AS DECENTLY DEFINED SHRTWV APPCHS WITH ITS LIFT AND PLENTY OF MOISTR AVBL THEWREFORE WQILL CONT TO GO FOR THE HEAVIEST RAIN POTENTL LATE TNGT FOR ROUGHLY W OF YKN TO FSD THEWN DOWN TO E OF SUX. WILL KEEP FLOOD WATCH AS IS FOR THIS ESPLY AS THIS IS THE AREA MOST SATURATED. ACTVTY SHUD TAIL OFF FROM THE SW LATE TNGT AND ERY FRI MRNG. THEN WE WILL AWAIT NEXT SHOT FRI NGT INTO SAT. ON THIS THINK ETA DOES A RATHER MPOOR JOB IN KEEPNG SYS TOO WK BUT ESPLY TOO FAR SW. LIKE ACTVTY TNGT EXZPCT SUPPORT FOR SHWRS/TSTMS INCLUDG HVY RAIN TO BE FRTHR NW THAN WHERE SOME MODELS HAVE IT...THO GFS SEEMS TO BE BETTER FOR FRI NGT. THIS SHOT OF COURSE WILL BE OVER THE SERN FCST AREA BUT NOT SE OF FCST AREA AS ETA IS SHOWING. WILL ALSO MENTN HVY RAIN SE FRI NGT. SAT SHUD SEE ANOTHER TAILOFF BY LATE IN THE DAY. SUN/MON SUS MORE QSTNBL WITH SOME PTENTL FOR MORE HVY RAIN AND PRBLYT BETTER SVR WX POTENTL IF MODEL TREND FOR SEEPR STGR SYS CONTS. WILL CONT TO GO WITH THE DRY PATTERN IDEA FOR TUE THRU THU. LAST UPPER LOW SHUD BE LIFTG OUT BY LATE MON OR MON NGT...THEN ALL MODELS SHOW NWRLY UPR FLOW WITH SOME RDGNG OVER AREA. EVENTUALLY TSTMS THIS PATTRN NOT OUT OF QSTN BUT IT DOES LOOK LIKE WE WILL BREAK THIS WET PATTRN. TEMPS OF COURSE WILL BE MODIFIED BY CLDS AND PCPN NEXT SVRL DAYS SO NOTHNG REAL WARM. HWVR WILL NOT GO EXTRAORDINARILY COOL EITHER WITH MUCH OF THE RAIN DUE TO FALL AT NIGHT. SOME WARMNG EXPECTED EVEN WHEN SKIES STAY MOCLDY DURG DAY. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...FLOOD WATCH 7PM TNGT-NOON FRIDAY SDZ061-062-065>071. MN...FLOOD WATCH 7PM TNGT-NOON FRIDAY MNZ098. IA...FLOOD WATCH TNGT-NOON FRIDAY IAZ001-012-020-031. NE...FLOOD WATCH TNGT-NOON FRIDAY NEZ013-014. && WILLIAMS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 1150 AM CDT THU JUN 09 2005 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-101200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 1150 AM CDT THU JUN 09 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL SLOWLY SPREAD NORTH ACROSS MUCH OF THE AREA THROUGH THE AFTERNOON...WITH BEST CHANCES SOUTH OF INTERSTATE 90. SEVERE WEATHER IS NOT EXPECTED WITH ANY OF THE THUNDERSTORMS. HOWEVER...A FEW OF THE THUNDERSTORMS THIS AFTERNOON COULD PRODUCE SMALL HAIL...MAINLY SOUTH OF A YANKTON TO SPENCER IOWA LINE. THUNDERSTORMS SHOULD REDEVELOP OVER NEBRASKA AND SPREAD NORTHEAST TONIGHT. SEVERE WEATHER IS ALSO NOT ANTICIPATED WITH THESE THUNDERSTORMS...ALTHOUGH RAINFALL AMOUNTS OF 1 TO 3 INCHES WILL BE POSSIBLE IN SOME AREAS. FLOODING... HEAVY RAIN IS POSSIBLE WITH THUNDERSTORMS LATER TONIGHT...ESPECIALLY IN FAR SOUTHEAST SOUTH DAKOTA...AND ADJACENT AREAS OF NORTHWEST IOWA...NORTHEAST NEBRASKA AND EXTREME SOUTHWEST MINNESOTA. WITH THE GROUND NEARLY SATURATED IN THESE AREAS ALREADY...AND THE POTENTIAL FOR HEAVY RAIN TO FALL IN A SHORT PERIOD OF TIME...FLASH FLOODING COULD OCCUR WITH THESE STORMS. IN ADDITION...LOCAL STREAMS AND CREEKS...SOME OF WHICH ARE ALREADY RUNNING NEAR BANKFULL...MAY SEE RAPID RISES DUE TO THE RAINFALL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE THREAT FOR THUNDERSTORMS WITH HEAVY RAINFALL WILL AGAIN BE FOUND ACROSS THE AREA ON FRIDAY NIGHT...AND AGAIN ON SUNDAY NIGHT. AT THIS TIME...IT IS DIFFICULT TO DETERMINE EXACTLY WHERE THE HEAVIEST RAIN WILL FALL. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. SPOTTER ACTIVATION WILL BE POSSIBLE AFTER SPOTTER ACTIVATION WILL BE LIKELY AFTER && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The Sioux Falls radar (KFSD), 137 km away, was scanning. The volume nearest the first event began at 20:54 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Iowa in 2005Every state in 2005This day in weather historyWarnings in Iowa, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5459988, 5459989.